New Mexico, 2020High Wind in New Mexico, February 23, 2020
February 23, 2020 · NWS MAF · 1 event in 1 county or zone
An upper low over the Four Corners Region quickly moved east into the Central Plains bringing strong winds to the higher elevations of the Guadalupe and Davis Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low over the Four Corners Region quickly moved east into the Central Plains bringing strong winds to the higher elevations of the Guadalupe and Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 23, 10:35 AM MST, 25 minutes earlier.
Area forecast discussion, Feb 23, 10:35 AM MST, 25 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1135 AM CST Sun Feb 23 2020
.AVIATION...
18Z TAF issuance
Clouds will limit wind potential this afternoon across the Permian
Basin. This will not be the case across western terminals where
winds are already picking up. Expect west winds >25 kts with gusts
>35 kts through the afternoon. Winds look to stay elevated into
the overnight before diminishing Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 42 68 38 / 20 0 0 0
Carlsbad 68 39 72 35 / 10 0 0 0
Dryden 74 48 76 44 / 10 0 0 0
Fort Stockton 76 45 70 40 / 10 0 0 0
Guadalupe Pass 56 36 59 35 / 30 0 0 0
Hobbs 68 37 68 33 / 10 0 0 0
Marfa 69 35 64 33 / 0 0 0 0
Midland Intl Airport 72 43 70 38 / 10 0 0 0
Odessa 71 42 69 38 / 10 0 0 0
Wink 73 40 72 37 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory until 5 PM MST this afternoon for Central Lea
County-Eddy County Plains-Northern Lea County-Southern Lea
County.
High Wind Warning until 11 PM MST this evening for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 6 PM CST this evening for Davis
Mountains.
Wind Advisory until 6 PM CST this evening for Andrews-Davis
Mountains Foothills-Eastern Culberson County-Ector-Gaines-
Loving-Reeves County Plains-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Warning until 11 PM MST this evening for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
29Hazardous weather outlook, Feb 22, 1:20 PM MST, 21 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
220 PM CST Sat Feb 22 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-232030-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
220 PM CST Sat Feb 22 2020 /120 PM MST Sat Feb 22 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
High Wind Watch remains in effect from Sunday morning through Sunday
evening for the Guadalupe, Delaware, and Davis Mountains.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains of Eddy County
- When
- February 23, 11:00 AM MST to 4:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Washington, February 23, 20205 injured · 1 event
- Flash Flood in Arizona, February 23, 2020$20,000 · 1 event
- High Wind in Wyoming, February 23 to 24, 202064 kt wind · 7 events
- Damaging Winds in Texas, February 23 to 24, 202052 kt wind · 4 events
- High Wind in Texas, February 23 to 24, 202066 kt wind · 3 events
- High Wind in Oregon, February 23, 202064 kt wind · 3 events
- Winter Weather in Idaho, February 23, 20203 events
- Winter Weather in Montana, February 23, 20203 events
- Winter Weather in Colorado, February 23 to 25, 20203 events
- Heavy Rain in Kansas, February 23 to 24, 20202 events
- High Wind in Idaho, February 23, 202058 kt wind · 2 events
- High Wind in Montana, February 23 to 24, 202055 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877172.